Alert archive / Oregon / Gale Warnings in 2015

Gale Warning 46, NWS Medford, OR

November 16, 2015

NWS Medford, OR issued this gale warning at Nov 16, 2015, 12:47 PM PST. It took effect at Nov 16, 2015, 2:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2015, 12:47 PM PST (20:47 UTC)
In effect from
Nov 16, 2015, 2:00 PM PST
Expired
Nov 16, 2015, 8:00 PM PST
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WHUS76 KMFR 162047
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1247 PM PST MON NOV 16 2015

PZZ356-376-171000-
/O.CAN.KMFR.SE.W.0056.000000T0000Z-151116T2100Z/
/O.EXT.KMFR.SC.Y.0027.151116T2047Z-151117T0900Z/
/O.EXT.KMFR.SW.Y.0261.151116T2047Z-151119T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1247 PM PST MON NOV 16 2015

...HAZARDOUS SEAS WARNING IS CANCELLED...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
TUESDAY... 
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE
HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 1 AM PST TUESDAY. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY.

* SEAS: STEEP WIND WAVES AND NORTHWEST SWELL WILL PRODUCE COMBINED
  SEAS OF 10 TO 13 FT THIS AFTERNOON AND EVENING. NORTHWEST
  SWELL OF 10 TO 13 FEET AT 13 SECONDS WILL THEN CONTINUE INTO
  WEDNESDAY.

* WINDS: SOUTH 20 TO 30 KTS WITH OCCASIONAL GUSTS TO 35 KTS THIS
  AFTERNOON AND EVENING.

* AREAS AFFECTED: STEEP TO VERY STEEP SEAS WILL IMPACT ALL AREAS
  THROUGH WEDNESDAY. WINDS WILL BE STRONGEST BETWEEN 5 AND 30 NM
  FROM SHORE THIS EVENING...ESPECIALLY NORTH OF GOLD BEACH.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS
SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS
SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS
SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-171000-
/O.EXT.KMFR.SC.Y.0027.151116T2047Z-151117T0900Z/
/O.CON.KMFR.SE.W.0056.000000T0000Z-151117T0900Z/
/O.NEW.KMFR.GL.W.0046.151116T2200Z-151117T0400Z/
/O.CON.KMFR.SW.Y.0261.151117T0900Z-151119T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1247 PM PST MON NOV 16 2015

...GALE WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM PST TUESDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
1 AM TUESDAY TO 4 PM PST WEDNESDAY. 

* SEAS: STEEP TO VERY STEEP WIND WAVES AND NORTHWEST SWELL WILL
  PRODUCE COMBINED SEAS OF 12 TO 15 FEET THIS AFTERNOON AND
  EVENING. NORTHWEST SWELL OF 12 TO 14 FEET AT 13 SECONDS WILL
  THEN CONTINUE INTO WEDNESDAY.

* WINDS: SOUTH 30 KT TO GALES 40 KT WITH GUSTS TO 45 KT THIS
  AFTERNOON INTO THIS EVENING DIMINISHING LATER THIS EVENING.

* AREAS AFFECTED: HIGH AND STEEP TO VERY STEEP SEAS WILL IMPACT
  ALL AREAS THROUGH WEDNESDAY. GALES ARE MOST LIKELY BETWEEN 5
  AND 30 NM FROM SHORE LATER THIS AFTERNOON AND EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS
SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS
SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL 
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

SPILDE

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
808 
WHUS76 KMFR 162227
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
227 PM PST MON NOV 16 2015

DEFAULT OVERVIEW SECTION
PZZ350-370-171130-
/O.CON.KMFR.GL.W.0046.000000T0000Z-151117T0400Z/
/O.CON.KMFR.SE.W.0056.000000T0000Z-151117T0900Z/
/O.CON.KMFR.SC.Y.0027.000000T0000Z-151117T0900Z/
/O.CON.KMFR.SW.Y.0261.151117T0900Z-151119T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
227 PM PST MON NOV 16 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
1 AM TUESDAY TO 4 PM PST WEDNESDAY. 

* SEAS: STEEP TO VERY STEEP WIND WAVES AND NORTHWEST SWELL WILL
  PRODUCE COMBINED SEAS OF 12 TO 15 FEET THROUGH THIS EVENING.
  NORTHWEST SWELL OF 12 TO 14 FEET AT 13 SECONDS WILL THEN
  CONTINUE INTO WEDNESDAY.

* WINDS: SOUTH 30 KT TO GALES 40 KT WITH GUSTS TO 45 KT
  DIMINISHING BY LATE THIS EVENING.

* AREAS AFFECTED: HIGH AND STEEP TO VERY STEEP SEAS WILL IMPACT
  ALL AREAS THROUGH WEDNESDAY. GALES ARE MOST LIKELY BETWEEN 5 AND
  30 NM FROM SHORE THROUGH THIS EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND
HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN
GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-376-171130-
/O.CON.KMFR.SC.Y.0027.000000T0000Z-151117T0900Z/
/O.CON.KMFR.SW.Y.0261.000000T0000Z-151119T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
227 PM PST MON NOV 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 PM PST WEDNESDAY. 

* SEAS: STEEP WIND WAVES AND NORTHWEST SWELL WILL PRODUCE COMBINED
  SEAS OF 10 TO 13 FT THROUGH THIS EVENING. NORTHWEST SWELL OF 10
  TO 13 FEET AT 13 SECONDS WILL THEN CONTINUE INTO WEDNESDAY.

* WINDS: SOUTH 20 TO 30 KTS WITH OCCASIONAL GUSTS TO 35 KTS
  DIMINISHING BY LATE THIS EVENING.

* AREAS AFFECTED: STEEP SEAS AND NORTHWEST SWELL WILL IMPACT ALL
  AREAS THROUGH WEDNESDAY. WINDS WILL BE STRONGEST BETWEEN 5 AND
  30 NM FROM SHORE THIS EVENING...ESPECIALLY NORTH OF GOLD BEACH.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

SPILDE

HTTP://WWW.WEATHER.GOV/MEDFORD
762 
WHUS76 KMFR 170358
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
758 PM PST MON NOV 16 2015

DEFAULT OVERVIEW SECTION
PZZ350-370-171700-
/O.EXP.KMFR.GL.W.0046.000000T0000Z-151117T0400Z/
/O.CON.KMFR.SE.W.0056.000000T0000Z-151117T0900Z/
/O.CON.KMFR.SC.Y.0027.000000T0000Z-151117T0900Z/
/O.CON.KMFR.SW.Y.0261.151117T0900Z-151119T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
758 PM PST MON NOV 16 2015

...GALE WARNING WILL EXPIRE AT 8 PM PST THIS EVENING...

THE GALE WARNING WILL EXPIRE AT 8 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
1 AM TUESDAY TO 4 PM PST WEDNESDAY. 

* SEAS: STEEP WIND WAVES AND NORTHWEST SWELL WILL PRODUCE
  COMBINED SEAS OF 12 TO 15 FEET THROUGH THIS EVENING. NORTHWEST
  SWELL OF 12 TO 14 FEET AT 13 SECONDS WILL THEN CONTINUE INTO
  WEDNESDAY.

* WINDS: SOUTH 20 TO 30 KT WITH GUSTS TO 35 KT DIMINISHING
  OVERNIGHT.

* AREAS AFFECTED: HIGH AND STEEP TO VERY STEEP SEAS WILL IMPACT
  ALL AREAS THROUGH WEDNESDAY. STRONGEST WINDS ARE MOST LIKELY
  BETWEEN 5 AND 30 NM FROM SHORE THROUGH LATE THIS EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-376-171700-
/O.CON.KMFR.SC.Y.0027.000000T0000Z-151117T0900Z/
/O.CON.KMFR.SW.Y.0261.000000T0000Z-151119T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
758 PM PST MON NOV 16 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 PM PST WEDNESDAY. 

* SEAS: STEEP WIND WAVES AND NORTHWEST SWELL WILL PRODUCE 
  COMBINED SEAS OF 10 TO 13 FT THROUGH THIS EVENING. NORTHWEST 
  SWELL OF 10 TO 13 FEET AT 13 SECONDS WILL THEN CONTINUE INTO 
  WEDNESDAY. 

* WINDS: SOUTH 20 TO 30 KTS WITH OCCASIONAL GUSTS TO 35 KTS
  DIMINISHING OVERNIGHT.

* AREAS AFFECTED: STEEP SEAS AND NORTHWEST SWELL WILL IMPACT ALL 
  AREAS THROUGH WEDNESDAY. WINDS WILL BE STRONGEST BETWEEN 5 AND 
  30 NM FROM SHORE THIS EVENING...ESPECIALLY NORTH OF GOLD 
  BEACH. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

SPILDE 

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 16, 10:25 AM PST, 2 hours 22 minutes earlier.

Area forecast discussion, Nov 16, 10:25 AM PST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1025 AM PST MON NOV 16 2015

.UPDATED AVIATION DISCUSSION.

.DISCUSSION...A WARM FRONT OFFSHORE WILL MOVE INTO THE AREA THIS
AFTERNOON AND EVENING. THIS WILL BRING LIGHT TO MODERATE
PRECIPITATION INTO AREAS FROM THE CASCADES WEST THIS AFTERNOON,
THEN SPREADING EAST OF THE CASCADES IN THE EVENING AND OVERNIGHT.
SNOW LEVELS ARE EXPECTED TO RISE IN THE EARLY AFTERNOON TO AROUND
3000 TO 4000 FEET. WEST OF THE CASCADES, SNOW LEVELS ARE EXPECTED
TO RISE FURTHER TO 4000 TO 5500 FEET IN THE EVENING AND UP TO 5500
TO 7000 FEET OVERNIGHT. EAST OF THE CASCADES, EXPECT A MORE
GRADUAL RISE IN SNOW LEVELS RISING TO 3500 TO 5000 FEET OVERNIGHT
THEN TO 5000 TO 6500 FEET EARLY TUESDAY MORNING. SNOW LEVELS WILL
BE SLOWEST TO RISE IN THE AREAS NEAR LAKEVIEW AND ALTURAS AND
THESE AREAS MAY CONTINUE ONLY SEE A CHANCE OR SLIGHT CHANCE OF
SNOW OR RAIN SNOW MIX. OF CONCERN, EAST OF THE CASCADES, WITH THE
CHANGE OVER FROM SNOW TO RAIN THIS EVENING AND TONIGHT, MAY SEE
SOME PERIODS OF SLEET OR EVEN FREEZING RAIN AS A WARM LAYER MOVES
INTO PLACE. HAVE ADDED A SLIGHT CHANCE OF SLEET TO EASTERN AREAS
FOR THE EVENING AND NIGHTTIME PERIOD. THE TIMING OF THE FRONT AND
THE DEPTH OF THE WARM LAYER WILL PLAY A ROLE IN DETERMINING IF ANY
SLEET OF FREEZING RAIN OCCUR. WILL MONITOR THIS AS THE FRONT MOVES
INTO THE AREA TODAY AND TONIGHT.

&&

.AVIATION...FOR THE 16/18Z TAF CYCLE...CONDITIONS ARE MAINLY VFR
THIS MORNING. CLOUDS WILL GRADUALLY LOWER THIS AFTERNOON AND EVENING
AS A WARM FRONT APPROACHES THE FORECAST AREA. THIS FRONT WILL
PRODUCE RAIN AND MVFR CONDITIONS AT THE COAST LATER THIS AFTERNOON
THEN MAINLY LIGHT VALLEY RAIN AND MOUNTAIN SNOW AS IT MOVES INLAND
THROUGH THIS EVENING WITH A MIX OF MVFR AND VFR CEILINGS AND
VISIBILITIES. THERE IS A SLIGHT CHANCE OF SLEET EAST OF THE CASCADES
AS WARMER AIR MOVES OVERTOP COLDER SURFACE CONDITIONS. SK

&&

.MARINE...UPDATED 500 AM PST MONDAY 16 NOV 2015...NORTHWEST SWELL
DOMINATED SEAS WILL REMAIN HIGH AND STEEP INTO THIS AFTERNOON. GUSTY
SOUTH WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF A WARM FRONT THAT
WILL MOVE ONSHORE THIS EVENING. VERY STEEP WIND DRIVEN SEAS WILL BE
HIGHEST NORTH OF CAPE BLANCO. SEAS WILL REMAIN STEEP DUE TO HEAVY
NORTHWEST SWELL THROUGH THE MIDDLE OF THE WEEK. WEAKER COLD FRONTS
WILL MOVE ONSHORE TUESDAY NIGHT AND THURSDAY WITH HIGH AND STEEP
SEAS AND SMALL CRAFT ADVISORY LEVEL WINDS LIKELY. MODEL SOLUTIONS
BEGIN TO DIVERGE LATE IN THE WEEK. A MODEL BLEND WAS UTILIZED
BETWEEN THE GFS WHICH WOULD BRING OFFSHORE FLOW AND DIMINISHING SEAS
FRIDAY INTO THE WEEKEND WHILE THE ECMWF INDICATES ANOTHER FRONT
WOULD MOVE ACROSS THE ACROSS THE SOUTHERN OREGON WATERS FRIDAY NIGHT
INTO SATURDAY.  /DW

&&

.PREV DISCUSSION... /ISSUED 259 AM PST MON NOV 16 2015/

SHORT TERM...WE ARE STILL SEEING SNOW SHOWERS IN THE MOUNTAINS
THIS MORNING, PARTICULARLY IN SOUTHEAST JACKSON COUNTY WHERE THE
UPSLOPE FLOW SEEMS TO BE JUST RIGHT. ELSEWHERE, SHOWERS ARE MORE
ISOLATED. RADAR SHOWS SHOWERS TO BE DECREASING, AND ALL GUIDANCE
SUGGESTS THIS TREND WILL CONTINUE THROUGH THE MORNING WITH THE
BALANCE OF THE DAY BEING DRY OVER MUCH OF THE AREA WITH SOME
SUNSHINE POKING THROUGH.

HOWEVER, HIGH CLOUDS FROM THE NEXT SYSTEM (A WARM FRONT) ARE
ALREADY ARRIVING. THIS SYSTEM WILL BRING RAIN TO THE NORTH COAST
BY AFTERNOON WITH PRECIPITATION SPREADING INLAND THROUGH THE
EVENING. THE FOCUS OF THIS SYSTEM IS THE UMPQUA DIVIDE NORTHWARD,
BUT WE SHOULD SEE A LITTLE RAIN OVER ALL WEST SIDE LOCATIONS WITH
THIS ONE TONIGHT AND TUESDAY. SINCE THIS IS A WARM FRONT, SNOW
LEVELS WILL RISE, BUT PROBABLY NOT BEFORE DEPOSITING SOME SNOW ON
ALL THE HIGHER PASSES THIS EVENING. IT WILL CHANGE TO RAIN
OVERNIGHT AS SNOW LEVELS RISE TO AROUND 7000 FEET. CRATER LAKE MAY
SEE SNOW THE ENTIRE TIME, AND THEY COULD GET A HALF OF A FOOT OR
MORE AT THE RIM BY TOMORROW.

ONSHORE FLOW WILL KEEP PRECIPITATION GOING IN THE CASCADES THROUGH
TUESDAY EVENING, WITH SOME SHOWERS OVER THE LOWER ELEVATIONS. THE
FRONT WILL THEN DROP BACK SOUTH AGAIN AS A COLD FRONT TUESDAY
NIGHT AND WEDNESDAY. SNOW LEVELS WILL LIKELY BE TOO HIGH TO SEE
MUCH SNOW IN THE MOUNTAINS WITH THIS FRONT, BUT CRATER COULD SEE
ANOTHER FEW INCHES, ANYWAY. NONE OF THESE SYSTEMS ARE PARTICULARLY
STRONG, SO MOST OF US WILL LIKELY JUST NOTICE TYPICAL CLOUDY,
DAMP, COOL FALL WEATHER MOST OF THE TIME TUESDAY THROUGH
WEDNESDAY.

MODEL CONSENSUS IS NOT GREAT AFTER MID WEEK. BOTH THE GFS AND
ECMWF KEEP MOIST ZONAL FLOW INTO THE PACIFIC NORTHWEST THURSDAY
AND FRIDAY. THE VAST MAJORITY OF THE RAINFALL LOOKS TO STAY NORTH
OF US THURSDAY, BUT THE MOISTURE PLUME MAY DROP DOWN OVER US BY
THURSDAY NIGHT ACCORDING TO THE GFS AND FRIDAY IF THE ECMWF IS
RIGHT. AFTER THIS THE MODELS DIVERGE EVEN MORE WITH THE ECMWF
KEEPING MOIST FLOW INTO THE AREA NORTH OF US AND THE GFS BUILDING
A RIDGE OVER THE REGION, RESULTING IN A DRY WEEKEND. GIVEN THE
DIFFERENCES, WE'VE KEPT POPS AND TEMPERATURES AROUND
CLIMATOLOGICAL AVERAGES FOR THE WEEKEND.

BOTH MODELS HAVE A LARGE, COLD TROUGH MOVING OVER THE PACNW EARLY
NEXT WEEK. THIS COULD PRODUCE DICEY TRAVEL CONDITIONS FOR THE
THANKSGIVING WEEK IF THESE SOLUTIONS ARE ANYWHERE CLOSE TO
CORRECT. THIS IS 7-10 DAYS OUT AND RIGHT AT THE EDGE OF MODEL
RELIABILITY, BUT IT'S WORTH PAYING ATTENTION TO UPDATED FORECASTS
IF YOU PLAN TO TRAVEL FOR THE HOLIDAY. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PST THIS MORNING FOR ORZ023.
     FREEZE WARNING UNTIL 9 AM PST THIS MORNING FOR ORZ024.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM PST
     TUESDAY FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM THIS AFTERNOON
     TO 4 PM PST WEDNESDAY FOR PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 1 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 AM TUESDAY TO 4
     PM PST WEDNESDAY FOR PZZ350-370.

CC

Nearby

Gale Warnings in Oregon, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.